Hello, I am super worried. I'm on my day 182 of accutane and have been reading lately about all these long-term problems that accutane can cause and has caused in many cases such as IBD, Crohn's disease, permanent joint pain, permanent dry eye... I even read somewhere that it can make you blind. Is this all true? I ask all this because if what i've read is true, right now i'm probably ruining my life for treating Acne, which, although really disgusting, was a minor problem compared to all these.
Does Accutane Have Any Adverse Side Effects Such as Crohn's Disease, IBD, Blindness?
Doctor Answers (1)
Side effects of Accutane
I have written Accutane for nearly 30 years. I have prescribed it to tens of thousands of patients, including myself and various members of my family. I have NEVER, not once, seen any of these things happen from Accutane that you list. Not one time. I have seen people get a bit higher triglycerides while they are on Accutane, which return to their normal levels within a few weeks of being off Accutane. I've also seen dry skin, dry eyes, dry noses, and dry lips. That's it. None of the rest of this have I ever seen or experienced. If you read the labels for any medication - including aspirin and Advil and cold medicines - they all have these same precautions. Unfortunately we live in a very litigious society where people can and will sue for anything at any time, so drug manufacturers will protect themselves by listing any and every possibility of anything occurring. What happens in the real world and the prescribing world are intensely different.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.